Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 447, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 7, 2012, 7:14 PM CDT for 6 counties in Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- Sep 7, 2012, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Garland County, AR, Logan County, AR, Montgomery County, AR, Perry County, AR, Scott County, AR, Yell County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:33 PM CDT | TSTM WND DMG | Parks, AR | TREES REPORTED DOWN. |
| Sep 7, 7:37 PM CDT | TSTM WND DMG | Danville, AR | TREES DOWN ACROSS THE AREA. DANVILLE IS WITHOUT POWER WITH A BLOWN TRANSFORMER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS54 KLZK 080014
SVRLZK
ARC051-083-097-105-127-149-080100-
/O.NEW.KLZK.SV.W.0447.120908T0014Z-120908T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
714 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GARLAND COUNTY IN CENTRAL ARKANSAS...
EASTERN LOGAN COUNTY IN WESTERN ARKANSAS...
NORTHERN MONTGOMERY COUNTY IN WESTERN ARKANSAS...
SOUTHWESTERN PERRY COUNTY IN CENTRAL ARKANSAS...
EASTERN SCOTT COUNTY IN WESTERN ARKANSAS...
YELL COUNTY IN CENTRAL ARKANSAS...
* UNTIL 800 PM CDT
* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR PARIS TO NEAR BLUE MTN
LAKE TO 3 MILES SOUTHWEST OF STONEHOUSE REC AREA TO CARDIFF TO 3
MILES WEST OF WALDRON...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... DANVILLE...
STONEHOUSE REC AREA... PLAINVIEW...
OLA... ODEN... NIMROD LAKE...
MUDDY CREEK WMA... MT MAGAZINE... FOURCHE VALLEY...
CARDIFF... BLUE MTN LAKE... WING...
WINFIELD... WAVELAND... WASHITA...
WALTREAK... UNION HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3503 9381 3514 9373 3532 9382 3496 9308
3489 9307 3473 9311 3464 9330 3459 9376
3489 9422
TIME...MOT...LOC 0014Z 298DEG 39KT 3525 9368 3510 9362
3499 9370 3492 9388 3488 9411
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:30 PM CDT, 44 minutes earlier.
Area forecast discussion, Sep 7, 6:30 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CDT FRI SEP 7 2012 .DISCUSSION... UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW... && .AVIATION... STRONG COLD FRONT WILL PUSH SE THROUGH THE STATE THIS EVENING AND OVERNIGHT...WITH SCT TO WIDESPREAD SHRA/TSRA EXPECTED. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE WITH THE STRONGEST STORMS. BEHIND THE FRONT...NON- THUNDERSTORM WINDS OF 12-20 KTS FROM THE NORTH ARE EXPECTED...WITH GUSTS OVER 25 KTS POSSIBLE. CONDITIONS WILL IMPROVE FROM NW TO SE TOMORROW MORNING INTO THE EARLY AFTERNOON HRS. && .PREV DISCUSSION... /ISSUED 348 PM CDT FRI SEP 7 2012/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT COLD FRONT STRETCHES FROM CENTRAL ILLINOIS THROUGH MISSOURI...TO NEAR TULSA. LINE OF SEVERE STORMS HAS DEVELOPED AHEAD OF THIS FRONT ACROSS WESTERN MISSOURI AND INTO NORTHEAST OKLAHOMA...WITH SEVERE WINDS. AHEAD OF THE FRONT...SEVERAL STORMS DEVELOPED ACROSS NORTHERN ARKANSAS...WITH GUSTY WINDS AND SOME LARGE HAIL. TRICKY FORECAST IN TERMS OF RAINFALL CHANCES TONIGHT. SHORT TERM MODELS ARE PICKING UP ON ACTIVITY ACROSS NORTHEAST ARKANSAS THIS AFTERNOON...BUT ONE SOLUTION SHOWS THAT THE AREA GETS WORKED OVER...AND LESSENS RAIN CHANCES ACROSS THE NORTHEAST OVERNIGHT. HOWEVER...DUE TO THE STRENGTH AND DYNAMICS OF THIS FRONT...AND THE HOT TEMPERATURES TODAY...WILL KEEP THE HIGHEST RAIN CHANCES ACROSS THE NORTHERN AND NORTHEAST COUNTIES TONIGHT. AS FAR AS SEVERE POTENTIAL...EXPECT STORMS TO CONVERGE INTO A LINE OR AT LEAST A CLUSTER OF STORMS THIS EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE CONCERNS. MUCH OF THE RAINFALL WITH THIS SYSTEM WILL BE BEHIND THE FRONT...AND HAVE TIMED RAINFALL ASSOCIATED WITH THE FRONT AND WIND SHIFT TO REACH NORTHERN ARKANSAS JUST BEFORE 7 PM...CENTRAL ARKANSAS 10 PM TO MIDNIGHT...AND SOUTHERN ARKANSAS MIDNIGHT TO 3 AM. MUCH OF THE RAINFALL WILL BE OUT OF THE AREA BY SUNRISE SATURDAY MORNING...BUT DID KEEP SMALL RAIN CHANCES ACROSS THE SOUTHEAST FOR A FEW HOURS. MUCH COOLER AND DRIER AIR WILL FOLLOW FRONT FOR THE REST OF THE SHORT TERM...WITH TEMPERATURES MORE FALL LIKE THROUGH THE WEEKEND. THERE WILL BE BREEZY WINDS BEHIND THE FRONT SATURDAY...AND A LAKE WIND ADVISORY MAY BE NEEDED...BUT WILL WAIT FOR MORE DATA BEFORE DECIDING ON ISSUANCE. LONG TERM...TUESDAY THROUGH FRIDAY NOT MUCH CHANGE FOR THE EXTENDED. ON TUESDAY AN UPPER RIDGE WILL BE TRANSITING THE CENTRAL CONUS ON THE WAY TO A FINAL RESTING PLACE ALONG THE APPALACHIAN CHAIN BY THURSDAY. MEANWHILE UPPER TROUGHING WILL DEVELOP OVER THE NORTHERN ROCKIES. ACROSS ARKANSAS...A GENERAL WARM UP WILL BE OBSERVED WITH HIGHS MAKING IT BACK INTO THE UPPER 80S TO LOW 90S BY WED/THU TIME FRAME. RAIN CHANCES HAVE BEEN KEPT OUT OF THE FORECAST FOR THE TIME BEING...HOWEVER WITH UPPER TROUGHING DEVELOPING TO THE NORTHWEST AND SLOWLY SHIFTING SOUTHEAST...RAIN CHANCES WILL PROBABLY BE IN THE OFFING FOR SATURDAY...OR JUST BEYOND THE CURRENT LONG TERM PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 78 54 83 / 80 0 0 0 CAMDEN AR 69 82 56 84 / 70 20 0 0 HARRISON AR 57 75 52 81 / 90 0 0 0 HOT SPRINGS AR 64 80 56 84 / 60 10 0 0 LITTLE ROCK AR 66 80 57 83 / 60 10 0 0 MONTICELLO AR 69 80 56 82 / 70 20 0 0 MOUNT IDA AR 64 80 54 84 / 50 10 0 0 MOUNTAIN HOME AR 58 78 52 82 / 90 0 0 0 NEWPORT AR 64 78 54 82 / 80 10 0 0 PINE BLUFF AR 68 79 57 82 / 70 20 0 0 RUSSELLVILLE AR 63 81 54 86 / 70 0 0 0 SEARCY AR 64 78 56 82 / 70 10 0 0 STUTTGART AR 66 78 56 81 / 60 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT- HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE- PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF. && AVIATION...62
Hazardous weather outlook, Sep 7, 5:00 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI SEP 7 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF CENTRAL...EASTERN AND SOUTHERN ARKANSAS. HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED THIS AFTERNOON. THUNDERSTORMS WILL INCREASE OVER ARKANSAS FROM THIS AFTERNOON INTO TONIGHT AS A COLD FRONT MAKES ITS WAY INTO THE STATE. THERE ARE LIKELY TO BE AT LEAST A FEW SEVERE THUNDERSTORMS...PRIMARILY OVER THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. STORMS ARE EXPECTED TO REACH NORTHERN ARKANSAS BY MID TO LATE AFTERNOON...THEN SPREAD TO CENTRAL ARKANSAS DURING THE EVENING. SOME THUNDERSTORMS WILL CONTINUE INTO THE LATE NIGHT HOURS OVER CENTRAL AND SOUTHERN ARKANSAS...BUT CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHERN ARKANSAS SATURDAY MORNING. AFTER THAT...BREEZY CONDITIONS WILL PREVAIL AS COOLER... DRIER AIR SPREADS ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Local storm report, Sep 7, 6:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
648 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG DOVER 35.40N 93.11W
09/07/2012 POPE AR TRAINED SPOTTER
TREES AND POWER LINES WERE BLOWN DOWN.
0638 PM HAIL DOVER 35.40N 93.11W
09/07/2012 E1.75 INCH POPE AR TRAINED SPOTTER
&&
57Local storm report, Sep 7, 6:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL DOVER 35.40N 93.11W
09/07/2012 E1.25 INCH POPE AR TRAINED SPOTTER
HAIL COVERED THE GROUND...AND FELL FOR ABOUT TEN MINUTES.
&&
57Local storm report, Sep 7, 6:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG JASPER 36.01N 93.19W
09/07/2012 NEWTON AR COUNTY OFFICIAL
NUMEROUS REPORTS OF POWER LINES AND TREES DOWN AROUND
JASPER AND ALSO ON HIGHWAY 7 HEADING NORTH OUT OF JASPER.
&&
CDALTONLocal storm report, Sep 7, 7:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
703 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG LUTHERVILLE 35.48N 93.28W
09/07/2012 JOHNSON AR COUNTY OFFICIAL
TREES AND POWER LINES DOWN IN LUTHERVILLE.
0645 PM TSTM WND DMG HARMONY 35.55N 93.57W
09/07/2012 JOHNSON AR COUNTY OFFICIAL
TREES DOWN ACROSS HIGHWAY 103 NEAR HARMONY.
&&
CDALTONLocal storm report, Sep 7, 7:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
704 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 S DOVER 35.36N 93.11W
09/07/2012 E2.75 INCH POPE AR TRAINED SPOTTER
GOLFBALL TO BASEBALL SIZED HAIL FELL...BREAKING CAR
WINDOWS AND DAMAGING ROOF SHINGLES.
0637 PM TSTM WND GST 3 S DOVER 35.36N 93.11W
09/07/2012 M85.00 MPH POPE AR TRAINED SPOTTER
A TRAINED SPOTTER MEASURED 80-85 MPH WINDS WITH A
PERSONAL WEATHER STATION.
&&
57Local storm report, Sep 7, 7:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
714 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 7 NW PYATT 36.32N 92.93W
09/07/2012 BOONE AR LAW ENFORCEMENT
TREE REPORTED DOWN ON A POWERLINE.
&&
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:09 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Independence, Marion and 5 more | 51 min |
| Sep 7, 7:12 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Yell | 48 min |
| Sep 7, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Jackson, Stone, White | 45 min |
| Sep 7, 7:51 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 39 min |
| Sep 7, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Hot Spring, Montgomery, Perry, Pope and 3 more | 52 min |
| Sep 7, 8:25 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Woodruff | 20 min |
| Sep 7, 8:39 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Grant, Hot Spring, Jefferson, Lonoke and 2 more | 66 min |
| Sep 7, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 56 min |
| Sep 7, 9:39 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Dallas, Grant, Jefferson, Lincoln and 3 more | 66 min |
| Sep 7, 10:35 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Ouachita | 40 min |
| Sep 7, 11:20 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.